Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Nov 9, 2006, 1:59 PM PST for Nye County, Nevada. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 1:59 PM PST (21:59 UTC)
- Expired
- Nov 9, 2006, 6:19 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KVEF 092159 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 159 PM PST THU NOV 9 2006 ...RED FLAG WARNING UNTIL 9 PM PST THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWEST WINDS FOR PORTIONS OF SOUTHERN NYE AND FAR WESTERN CLARK COUNTY... .A STRONG NORTHWESTERLY FLOW CONTINUES AT AND NEAR THE NEVADA TEST SITE. THIS COMBINATION IS CREATING THE POTENTIAL FOR DANGEROUS FIRE CONDITIONS. NVZ462-100500- /O.NEW.KVEF.FW.W.0024.061109T2159Z-061110T0500Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 159 PM PST THU NOV 9 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. THE RED FLAG WARNING IS FOR LOW RELATIVE HUMIDITIES AND STRONG NORTHWEST WINDS FOR PORTIONS OF SOUTHERN NYE AND FAR WESTERN CLARK COUNTY. MANY REPORTING STATIONS AT THE NEVADA TEST SITE HAD FREQUENT WIND GUSTS OVER 40 MPH ALONG WITH RELATIVE HUMIDITY VALUES NEAR OR LESS THAN 10 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
1 follow-up statement
000 WWUS85 KVEF 100219 RFWVEF RED FLAG WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 619 PM PST THU NOV 9 2006 NVZ462-100330- /O.CAN.KVEF.FW.W.0024.000000T0000Z-061110T0500Z/ NYE COUNTY DESERTS/LAS VEGAS DISPATCH- 619 PM PST THU NOV 9 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE RED FLAG WARNING FOR PORTIONS OF CENTRAL AND SOUTHERN NYE AND FAR WESTERN CLARK COUNTIES... NORTHWEST WINDS HAD GENERALLY DIMINISHED TO LESS THAN 15 MPH AND WILL REMAIN IN THE 10 TO 15 MPH RANGE THE REST OF THE NIGHT. RELATIVE HUMIDITY VALUES WERE LESS THAN 10 PERCENT AND WILL REMAIN AT OR BELOW 15 PERCENT OVERNIGHT. $$ JGA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 9, 9:20 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Nov 9, 9:20 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 920 AM PST THU NOV 9 2006 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN NEVADA THIS MORNING AND THEN WILL BE EAST OF THE AREA BY LATER TODAY. THIS WILL CONTINUE TO BRING GUSTY WINDS TO THE AREA FOR MUCH OF THE DAY AND WILL ALSO COOL TEMPERATURES SEVERAL DEGREES OVER YESTERDAY. && .UPDATE...WINDS ARE STARTING TO SWITCH TO MORE NORTHERLY AROUND LAS VEGAS VALLEY NOW WHICH SHOULD START TO HINDER MUCH MORE OF A WARM UP. MAY HAVE TO ISSUE AN UPDATE LATER TO COOL HIGH TEMPERATURES ALTHOUGH TOO EARLY TO TELL. OTHERWISE FORECAST LOOKS GOOD. TRAILING EDGE OF CLOUDS OVER LINCOLN COUNTY DISSIPATING SO CLEAR SKIES SHOULD BE THE RULE ACROSS THE CWA. NEW 12KM NAM SHOWS CONTINUED GOOD CHANCE FOR SOUTHERN SIERRA DOWNSLOPE EVENT LATE FRIDAY INTO SATURDAY. && .SHORT TERM...WV SATELLITE IMAGERY SHOWS UPPER LEVEL LOW JUST MOVING INTO NORTHERN NEVADA AT 3 AM. WINDS HAVE RESPONDED AND CONTINUE TO RESPOND IN SEVERAL AREAS WITH GUSTS OVER 40 MPH ESPECIALLY ALONG THE EAST SLOPES OF THE SIERRA...IN THE NEVADA TEST SITE AND IN THE CHINA LAKE AREA. THE DAGGETT ASOS ALSO BEGAN TO GUST OVER 40 MPH AFTER MIDNIGHT AND AN EXPANSION OF THE WIND ADVISORY WAS ISSUED TO INCLUDE WESTERN SAN BERNARDINO COUNTY UNTIL 6 AM. THE SURFACE COLD FRONT HAS NOT MADE A LOT OF PROGRESS OVERNIGHT AFTER PASSING THROUGH TONOPAH AND BISHOP AROUND 5 PM YESTERDAY AND WINDS HAVE NOT BEEN ALL THAT STRONG BEHIND IT. NOT REAL SURE THAT NORTHERLY WINDS WILL MAKE IT INTO THE VALLEY TODAY AND IT MAY ACTUALLY TAKE UNTIL TONIGHT BEFORE THAT HAPPENS. THE LATEST 06Z MAV MOS GUIDANCE SUPPORTS THIS AND BRINGS THE FRONT THROUGH AROUND MIDNIGHT. WE WILL LIKELY ALSO SEE CLOUDS AND SLIGHTLY COOLER CONDITIONS TODAY. DUE TO THE WINDS...TEMPERATURES HAVE REMAINED RATHER WARM OVERNIGHT AND IT WILL NOT TAKE TOO MUCH WARMING TODAY TO GET BACK TO ABOVE NORMAL ONCE AGAIN. HOWEVER...WITH THE NORTHERLY WINDS AND COOLER AIR WORKING INTO THE AREA TONIGHT...FRIDAY HIGH TEMPERATURES WILL LIKELY BE AT OR SLIGHTLY BELOW NORMAL LEVELS FOR THIS TIME OF YEAR. ANOTHER SYSTEM IS FORECAST TO MOVE THROUGH THE AREA SATURDAY. THIS MAY BRING ANOTHER DOWNSLOPE WIND EVENT TO THE EAST SLOPES OF THE SOUTHERN SIERRA AND POSSIBLY THE OWENS VALLEY. THERE WILL ALSO BE THICKER CLOUD COVER AND A CHANCE OF SHOWERS OVER THE SIERRA AND NORTHERN REGIONS OF THE CWA. .LONG TERM...LARGE RUN TO RUN MODEL DIFFERENCES CONTINUE PAST TUESDAY WITH THE MAIN POINT OF DIFFERENCE FOR OUR AREA BEING THE PLACEMENT OF A LARGE EASTERN PACIFIC RIDGE. HAVE KEPT WITH PREVIOUS FEW PACKAGES IN FORECASTING THE AREA TO STAY IN AN ACTIVE PATTERN THROUGH THE EXTENDED WITH SEVERAL SHORTWAVES DROPPING OUT OF THE PAC NW. MAIN PRECIP CHANCES WILL REMAIN IN THE NORTHERN HALF OF THE CWA...BUT WITH 00Z MODEL RUNS SHOWING A DEEPER SYSTEM MOVING THROUGH MON-WED HAVE EXPANDED 10 PERCENT POPS INTO NORTHERN MOHAVE COUNTY FOR TUES/WED. STRONG 500MB HEIGHT PACKING AND SFC TEMPERATURE GRADIENTS STILL SUGGEST BREEZY TO WINDY SFC CONDITIONS BOTH AHEAD OF AND BEHIND THE SYSTEM AREA WIDE ON MONDAY AND TUESDAY. WIND DIRECTION STILL REMAINS A LESS FAVORABLE WNW FOR DOWNSLOPE WINDS ALONG THE EASTERN SIERRA SLOPES...THOUGH WITH RIDGETOP WINDS AROUND 40KTS AND 500MB WINDS GREATER THAN 50KTS MAY STILL SEE A BRIEF WINDOW OF OPPORTUNITY ON MONDAY AFTERNOON. TEMPERATURES REMAINING NEAR NORMAL THROUGH TUESDAY WITH A FEW DEGREES OF COOLING EXPECTED ON WEDNESDAY BEHIND THE SYSTEM. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/SALMEN/MOSES HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:05 PM PST | Wind Advisory | VEF | Esmeralda, Nye | 6 hr |
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.